MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: to date this lens remains implanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that after implantation of a zkb00 intraocular lens (iol) the patient is seeing a horizontal line running through his vision in both eyes.The patient also has significant glare in both eyes described as horizontal glare that is not tolerable.The physician performed a yttrium-aluminum-garnet laser (yag) in the left eye; however this did not resolve the issue completely.He noted that the patient will still have the issue in the right eye, so he plans to perform a lens exchange on the right eye.The lens remains implanted and will be replaced with a non-amo monofocal device.There were no patient injury reported for this event.The physician also noted that the patient has a posterior capsule opacification (pco) on the left eye also but exchanging the lens after a yag is more challenging and risky.This report will capture the lens implanted in the patient's left eye and a separate report will be filed for the lens implanted in the patient's right eye.
 
Additional Manufacturer Narrative
Product testing could not be performed because the device was not returned.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no similar complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6278068
Report Number9614546-2017-00050
Device Sequence Number786988
Product Code MFK
UDI-Device Identifier05050474560871
UDI-Public(01)05050474560871(17)200502
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/02/2020
Device Model NumberZLB00
Device Catalogue NumberZLB00U0300
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/25/2017
Supplement Report FDA Received Date04/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;